Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Topeka, KS
NWS Topeka, KS issued this special weather statement at Jun 25, 2021, 9:02 PM CDT for Washington County, Kansas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2021, 9:02 PM CDT (02:02 UTC)
- Expired
- Jun 25, 2021, 9:30 PM CDT
- In force
- 28 min
- Issued by
- NWS Topeka, KS
County Washington County, KS
The radar
The Topeka radar (KTWX), 100 km from the middle of the area, began a volume at 02:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 2.0 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -314 J/kg
- Mixed-layer LCL
- 1286 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 191 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
630 WWUS83 KTOP 260202 SPSTOP Special Weather Statement National Weather Service Topeka KS 902 PM CDT Fri Jun 25 2021 KSZ009-010-260230- Washington-Marshall- 902 PM CDT Fri Jun 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL WASHINGTON AND WEST CENTRAL MARSHALL COUNTIES UNTIL 930 PM CDT... At 902 PM CDT, Doppler radar was tracking a strong thunderstorm near Barnes, moving northeast at 20 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Barnes. LAT...LON 3967 9690 3976 9699 3992 9682 3974 9666 TIME...MOT...LOC 0202Z 237DEG 22KT 3976 9687 $$ Gargan
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this special weather statement went out at Jun 25, 6:36 PM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, Jun 25, 6:36 PM CDT, 2 hours 26 minutes before
Area Forecast Discussion National Weather Service Topeka KS 636 PM CDT Fri Jun 25 2021 ...Update to aviation forecast discussion... .DISCUSSION... Issued at 311 PM CDT Fri Jun 25 2021 Southwest flow persists across the region with a blocking pattern keeping the longwave trough across the Intermountain West into the Plains. A passing perturbation in the flow has lead to the development of scattered to numerous thunderstorms in south-central Kansas progressing ENE into the CWA. Expecting these storms to continue to mature and grow upscale into clusters of storms as forecast soundings and hodographs depict weak bulk shear around 25- 30 kts. Recent CAM guidance depicts another cluster of strong to severe storms working into north central Kansas later this evening. The main hazards will be damaging winds and large hail with storms this afternoon and evening. Low-level shear is less supportive for tornadoes, although there are a few lingering boundaries from earlier convection that could locally enhance SRH and allow for a few tornadoes to spin up. Heavy rainfall is also a concern as PWATs remain near record values at around 2 inches, so these storms will be efficient rainfall producers with 2-3 inch per hour rainfall rates possible. Have expanded the Flash Flood Watch to include Lyon and Morris counties as the axis of heaviest precipitation is expected southeast of a line from Council Grove to Topeka. Maintained the Flash Flood Watch for areas north of this line as FFG is low thanks to last night's torrential rain. The heaviest of the precipitation is progged to move out of the forecast area early Saturday morning. The surface boundary shifts southeast through the day with another wave of energy sparking additional storms Saturday afternoon and evening. The environment looks less favorable for severe storms overall, although there could still be a few severe storms with the best chances in east central Kansas. The pattern does not change much through the rest of the forecast period with the longwave trough lingering across the Plains. Perturbations ejecting around the base of the trough will lead to continued on-and-off precipitation chances into the middle of next week. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 636 PM CDT Fri Jun 25 2021 The heaviest thunderstorms will remain south of KMHK/KFOE/KTOP through the remainder of the evening and overnight, though some rain and thunder will likely eventually spread northward with some minor visibility restrictions possible. Rain should mostly clear out by early tomorrow morning, though some scattered redevelopment of storms is likely tomorrow afternoon. Ceilings will likely become MVFR as the precipitation ends, gradually rising into the afternoon. 5 to 10 kt winds gradually veer from southeast to southwest and eventually northwest by the end of the period. && .TOP WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Saturday morning for KSZ010>012-023- 024-026-037>040-054>056-058-059. && DISCUSSION...Flanagan AVIATION...Reese
Hazardous weather outlook, Jun 25, 3:15 PM CDT, 5 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 315 PM CDT Fri Jun 25 2021 KSZ008>012-020>024-026-034>040-054>056-058-059-262015- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 315 PM CDT Fri Jun 25 2021 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...This Afternoon and tonight. Severe weather is possible this afternoon into the overnight hours for the entire area. Large hail, damaging wind, and flash flooding due to heavy rainfall will be the main concerns. An isolated tornado could also occur. A Flash Flood Watch remains in effect through Saturday morning. Please reference this product for more information. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms could develop on Saturday as a front moves through the area. Isolated severe storms with damaging wind gusts will be possible, especially in east-central portions of Kansas. .SPOTTER INFORMATION STATEMENT... Spotters may be needed today or tonight. Spotters are encouraged to report rainfall amounts over one inch to the National Weather Service in Topeka. && More detailed information can be accessed at... http://www.weather.gov/top/sitrep
In the hours before
Local storm report, Jun 25, 7:09 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
709 PM CDT FRI JUN 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM FLASH FLOOD 1 WNW OLPE 38.27N 96.18W
06/25/2021 LYON KS BROADCAST MEDIA
ROADS REPORTED UNDER WATER ACROSS SOUTHERN
LYON COUNTY.
&&
AJSpecial weather statement, Jun 25, 7:19 PM CDT, 1 hour 43 minutes before
Special Weather Statement National Weather Service Topeka KS 719 PM CDT Fri Jun 25 2021 KSZ011-260045- Nemaha- 719 PM CDT Fri Jun 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN NEMAHA COUNTY UNTIL 745 PM CDT... At 719 PM CDT, Doppler radar was tracking a strong thunderstorm over Bern, moving east at 25 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Sabetha, Seneca, Bern, Oneida, Woodlawn and Baileyville. LAT...LON 3977 9579 3974 9621 4000 9618 4000 9579 TIME...MOT...LOC 0019Z 258DEG 22KT 3994 9598 Gargan
Special weather statement, Jun 25, 7:28 PM CDT, 1 hour 34 minutes before
Special Weather Statement National Weather Service Topeka KS 728 PM CDT Fri Jun 25 2021 KSZ056-059-260100- Franklin-Anderson- 728 PM CDT Fri Jun 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FRANKLIN AND EASTERN ANDERSON COUNTIES UNTIL 800 PM CDT... At 728 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 3 miles southeast of Greeley to 3 miles southeast of Colony. Movement was east at 20 mph. Pea size hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Garnett, Colony, Greeley, Kincaid and Lone Elm. A Severe Thunderstorm Watch remains in effect until 900 PM CDT for east central Kansas. LAT...LON 3804 9508 3804 9544 3842 9522 3841 9507 TIME...MOT...LOC 0028Z 282DEG 15KT 3834 9507 3804 9532 Gargan
Special weather statement, Jun 25, 8:00 PM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Topeka KS
800 PM CDT Fri Jun 25 2021
KSZ059-260130-
Anderson-
800 PM CDT Fri Jun 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ANDERSON COUNTY
UNTIL 830 PM CDT...
At 759 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Parker to near Lone Elm.
Movement was east at 20 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Kincaid and Lone Elm.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
east central Kansas.
LAT...LON 3826 9507 3804 9508 3804 9537 3825 9515
3827 9509 3827 9507
TIME...MOT...LOC 0059Z 299DEG 9KT 3824 9506 3804 9526
GarganSpecial weather statement, Jun 25, 8:46 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Topeka KS
846 PM CDT Fri Jun 25 2021
KSZ035-037-260215-
Dickinson-Morris-
846 PM CDT Fri Jun 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DICKINSON AND MORRIS
COUNTIES UNTIL 915 PM CDT...
At 845 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles northwest of Marquette to 7 miles
northwest of Durham to 8 miles northeast of Florence. Movement was
northeast at 45 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Abilene, Herington, Council Grove, Solomon, Enterprise, White City,
Hope, Woodbine, Wilsey, Parkerville, Carlton, Dunlap, Latimer,
Council Grove Lake and Burdick.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
central and east central Kansas.
LAT...LON 3886 9677 3873 9635 3852 9636 3852 9693
3861 9693 3861 9737 3893 9738 3892 9734
TIME...MOT...LOC 0145Z 237DEG 40KT 3861 9800 3855 9734 3833 9683
GarganSpecial weather statement, Jun 25, 9:02 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Topeka KS 902 PM CDT Fri Jun 25 2021 KSZ009-010-260230- Washington-Marshall- 902 PM CDT Fri Jun 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL WASHINGTON AND WEST CENTRAL MARSHALL COUNTIES UNTIL 930 PM CDT... At 902 PM CDT, Doppler radar was tracking a strong thunderstorm near Barnes, moving northeast at 20 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Barnes. LAT...LON 3967 9690 3976 9699 3992 9682 3974 9666 TIME...MOT...LOC 0202Z 237DEG 22KT 3976 9687 Gargan
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:19 PM CDT | Special Weather Statement | TOP | Nemaha | 26 min |
| Jun 25, 7:28 PM CDT | Special Weather Statement | TOP | Anderson | 32 min |
| Jun 25, 8:00 PM CDT | Special Weather Statement | TOP | Anderson | 30 min |
| Jun 25, 8:46 PM CDT | Special Weather Statement | TOP | Dickinson, Morris | 29 min |
| Jun 25, 9:07 PM CDT | River Flood Warning | TOP | Franklin | 22 hr |
| Jun 25, 9:09 PM CDT | River Flood Warning | TOP | Anderson | 22 hr |
| Jun 25, 9:10 PM CDT | Special Weather Statement | TOP | Dickinson | 35 min |
| Jun 25, 9:24 PM CDT | Severe Thunderstorm Warning | TOP | Dickinson | 36 min |
| Jun 25, 9:30 PM CDT | River Flood Warning | TOP | Franklin, Osage | 12 hr |
| Jun 25, 9:42 PM CDT | Special Weather Statement | TOP | Cloud | 33 min |
| Jun 25, 9:54 PM CDT | Special Weather Statement | TOP | Morris | 36 min |
| Jun 25, 10:39 PM CDT | Areal Flood Warning | TOP | Anderson, Coffey, Franklin, Lyon, Osage | 21 hr |
| Jun 25, 11:17 PM CDT | Special Weather Statement | TOP | Cloud, Ottawa | 28 min |
| Jun 25, 11:26 PM CDT | Severe Thunderstorm Warning | TOP | Cloud, Ottawa | 34 min |
| Jun 26, 2:05 AM CDT | Areal Flood Advisory | TOP | Brown, Nemaha | 115 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.